MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX 81 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX 81 ACCESS SYSTEM; DQY, QJP
Catalog Number BMX7F95
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a benchmark bmx 81 access system (bmx81) and a penumbra system red 62 reperfusion catheter (red62).During the procedure, the physician made the first pass in the target location using the red62.After the pass, the red62 was removed to be flushed, and the physician noticed the bmx81 distal end became occlusive to the vessel and dissected the petrous segment of the internal carotid artery (ica).The physician placed a stent in the carotid.The procedure was completed using a penumbra system red 43 reperfusion catheter (red43).
 
Additional Manufacturer Narrative
From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Evaluation of the returned benchmark bmx 81 access system (bmx81) revealed an undamaged and functional device.Based on the reported event, the bmx81 was in a target anatomy that was too small for its intended use, resulting in the vessel dissection.There was no reported malfunction of the device.Further evaluation revealed bends along the length of the catheter shaft.This damage is likely incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK BMX 81 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22946461
Report Number3005168196-2025-00280
Device Sequence Number9257627
Product Code DQY
UDI-Device Identifier00815948024663
UDI-Public00815948024663
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K221822
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBMX7F95
Device Lot NumberF00015590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexMale